Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 76, NWS Nashville, TN

June 16, 2018Davidson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 16, 2018, 7:09 PM CDT for Davidson County, Tennessee. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2018, 7:09 PM CDT (00:09 UTC)
Expired
Jun 16, 2018, 7:36 PM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Davidson County, TN

The radar

The Nashville radar (KOHX), 27 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 7:15 PM CDTTSTM WND DMGGreen Hills, TNSEVERAL TREES DOWN BLOCKING WOODMONT BLVD BETWEEN ESTES ROAD AND HILLSBORO PIKE
Jun 16, 7:18 PM CDTHAIL 12 Wnw Berry Hill, TNSPOTTER REPORT 1 INCH HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1231 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1927 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

382 
WUUS54 KOHX 170009
SVROHX
TNC037-170100-
/O.NEW.KOHX.SV.W.0076.180617T0009Z-180617T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
709 PM CDT SAT JUN 16 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southwestern Davidson County in Middle Tennessee...

* Until 800 PM CDT.

* At 709 PM CDT, a severe thunderstorm was located over Belle Meade,
  or near Nashville, and is nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Nashville, Forest Hills, Oak Hill, Belle Meade and Berry Hill. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3622 8685 3614 8668 3603 8672 3605 8687
      3611 8696
TIME...MOT...LOC 0009Z 048DEG 4KT 3612 8682 

HAIL...1.00IN
WIND...60MPH
 
$$

13
2 follow-up statements
616 
WWUS54 KOHX 170029
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
729 PM CDT SAT JUN 16 2018

TNC037-170100-
/O.CON.KOHX.SV.W.0076.000000T0000Z-180617T0100Z/
Davidson TN-
729 PM CDT SAT JUN 16 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN DAVIDSON COUNTY...

At 729 PM CDT, a severe thunderstorm was located over Belle Meade, or
near Nashville, and is nearly stationary.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Forest Hills, Oak Hill, Belle Meade and Berry Hill. 

This includes the following highways...
 Interstate 40 mile marker 198 and near mile marker 205.
 Interstate 65 between mile markers 75 and 81.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3616 8683 3612 8675 3604 8676 3605 8687
      3610 8694
TIME...MOT...LOC 0029Z 048DEG 4KT 3610 8684 

HAIL...1.00IN
WIND...60MPH
 
$$

13
583 
WWUS54 KOHX 170036
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
736 PM CDT SAT JUN 16 2018

TNC037-170046-
/O.CAN.KOHX.SV.W.0076.000000T0000Z-180617T0100Z/
Davidson TN-
736 PM CDT SAT JUN 16 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DAVIDSON COUNTY
IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

LAT...LON 3616 8683 3612 8675 3604 8676 3605 8687
      3610 8694
TIME...MOT...LOC 0033Z 048DEG 4KT 3609 8685 

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:32 PM CDT, 37 minutes earlier.

Area forecast discussion, Jun 16, 6:32 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
632 PM CDT Sat Jun 16 2018

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Temperatures have warmed as expected this afternoon although dew
points are slightly lower than 24 hours ago. We do still expect
isolated cells to develop later this afternoon, but the 88D
remains echo-free thus far across Middle Tennessee. The morning
sounding from OHX does show a very unstable air mass in place, and
this isn't going to change anytime soon. Surface high pressure
will remain situated to our east even as the upper ridge more or
less sits over Middle Tennessee, and this pattern is going to hold
at least until the middle of next week. As weak return flow
advects steadily more moisture into Middle Tennessee, POP's will
increase to scattered beginning tomorrow and Monday, and with very
little air mass change expected at least until next weekend,
scattered thunderstorms during peak-heating hours are possible
every day. High temperatures will level off after today as we
experience increased daytime cloud cover, but still warm and
humid. The Euro wants to bring a cold front through Middle
Tennessee next Saturday, but the GFS isn't buying into it just
yet. Given how difficult it is to get a clean fropa this time of
year, we won't be holding our breath. Fortunately, the SPC's
convective outlooks contain nothing more than general
thunderstorms for the mid state, so as heat indices back off after
today, the upcoming 7-day forecast seems rather benign.

&&

.AVIATION...
00Z TAF DISCUSSION.

Isolated TSRA will dissipate with sunset leaving skies mostly
clear overnight. Light fog is expected around daybreak at CKV.
On Sunday, scattered cumulus clouds will develop around 16Z,
followed by isolated to scattered TSRA midday through afternoon.
Coverage looks too low to include in tafs at this time. Winds
will be light through the next 24 hours.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......31
AVIATION........13
Hazardous weather outlook, Jun 16, 10:30 AM CDT, 8 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1030 AM CDT Sat Jun 16 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-171530-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1030 AM CDT Sat Jun 16 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Heat index values will peak in the 98-103 degree range this
afternoon across much of Middle Tennessee west of the Cumberland
Plateau. Use caution if outdoors for long periods of time, as this
combination of heat and humidity can cause heat stroke and heat
exhaustion quickly.

There is the potential for a few isolated strong to possibly
severe storms this afternoon. The strongest storms could contain
up to 1 inch hail and damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Jun 16, 5:22 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
522 PM CDT SAT JUN 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     1 SW BELINDA CITY       36.16N  86.49W
06/16/2018                   WILSON             TN   NWS EMPLOYEE

            LIMBS WERE BLOWN DOWN BY ESTIMATED 40 MPH WIND GUST IN
            PROVIDENCE. PEA SIZE HAIL ALSO OCCURRED.

&&

EVENT NUMBER OHX1800141

13
Local storm report, Jun 16, 5:45 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
545 PM CDT SAT JUN 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     BELINDA CITY            36.17N  86.48W
06/16/2018                   WILSON             TN   LAW ENFORCEMENT

            A LARGE TREE WAS BLOWN DOWN, BLOCKING WESTBOUND LANES
            ON BELINDA PARKWAY.

&&

EVENT NUMBER OHX1800142

13
Special weather statement, Jun 16, 5:47 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
547 PM CDT SAT JUN 16 2018

TNZ061-075-162315-
Bedford TN-Marshall TN-
547 PM CDT SAT JUN 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND
SOUTHWESTERN BEDFORD COUNTIES UNTIL 615 PM CDT...

At 547 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lewisburg, moving southwest at 5 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Shelbyville, Lewisburg, Belfast and Farmington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3557 8665 3547 8648 3539 8650 3535 8668
      3540 8679 3549 8678
TIME...MOT...LOC 2247Z 045DEG 5KT 3543 8669

13
Special weather statement, Jun 16, 5:50 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
550 PM CDT SAT JUN 16 2018

TNZ027-162330-
Davidson TN-
550 PM CDT SAT JUN 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON COUNTY
UNTIL 630 PM CDT...

At 550 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hermitage, or 10 miles east of Nashville. This storm was nearly
stationary.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Percy Priest Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Percy Priest Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3618 8665 3618 8659 3611 8654 3604 8659
      3609 8671
TIME...MOT...LOC 2250Z 017DEG 1KT 3613 8660

13
Special weather statement, Jun 16, 6:50 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
650 PM CDT SAT JUN 16 2018

TNZ060-170015-
Maury TN-
650 PM CDT SAT JUN 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAURY COUNTY UNTIL
715 PM CDT...

At 650 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spring Hill, or 7 miles northeast of Columbia. This storm was nearly
stationary.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Columbia, Spring Hill and I-65 East Of Columbia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3557 8685 3563 8707 3576 8701 3571 8683
TIME...MOT...LOC 2350Z 212DEG 1KT 3570 8695

13
Special weather statement, Jun 16, 7:07 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
707 PM CDT SAT JUN 16 2018

TNZ027-170100-
Davidson TN-
707 PM CDT SAT JUN 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON COUNTY
UNTIL 800 PM CDT...

At 707 PM CDT, Doppler radar was tracking a strong thunderstorm over
Belle Meade, or near Nashville, moving southwest at 10 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Nashville, Forest Hills, Oak Hill, Belle Meade, Bellevue and Berry
Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3622 8678 3616 8665 3602 8672 3609 8698
TIME...MOT...LOC 0007Z 066DEG 7KT 3612 8682

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:07 PM CDTSpecial Weather StatementOHXDavidson53 min
Jun 16, 7:27 PM CDTSpecial Weather StatementOHXVan Buren33 min
Jun 16, 7:31 PM CDTSevere Thunderstorm WarningOHXVan Buren13 min
Jun 16, 8:16 PM CDTSpecial Weather StatementOHXVan Buren29 min
Jun 17, 2:22 PM CDTSpecial Weather StatementOHXCumberland38 min
Jun 17, 3:14 PM CDTSpecial Weather StatementOHXWilliamson46 min
Jun 17, 3:15 PM CDTSpecial Weather StatementOHXRutherford30 min
Jun 17, 3:25 PM CDTSevere Thunderstorm WarningOHXWilliamson34 min
Jun 17, 3:47 PM CDTSpecial Weather StatementOHXWilliamson43 min
Jun 17, 3:49 PM CDTSpecial Weather StatementOHXDavidson41 min
Jun 17, 3:58 PM CDTSevere Thunderstorm WarningOHXDavidson27 min
Jun 17, 4:20 PM CDTSpecial Weather StatementOHXSumner25 min
Jun 17, 4:22 PM CDTSevere Thunderstorm WarningOHXSumner, Wilson23 min
Jun 17, 4:23 PM CDTSpecial Weather StatementOHXDavidson52 min
Jun 17, 4:31 PM CDTSpecial Weather StatementOHXMaury44 min
Jun 17, 4:41 PM CDTSevere Thunderstorm WarningOHXMaury17 min
Jun 17, 4:56 PM CDTSevere Thunderstorm WarningOHXSumner24 min
Jun 17, 5:19 PM CDTSpecial Weather StatementOHXMacon, Smith, Trousdale41 min
Jun 17, 5:32 PM CDTSpecial Weather StatementOHXCannon28 min
Jun 17, 6:06 PM CDTSpecial Weather StatementOHXDeKalb24 min
Jun 17, 6:12 PM CDTSpecial Weather StatementOHXSmith33 min
Jun 17, 6:34 PM CDTSpecial Weather StatementOHXWilson26 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.